MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT

ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT
Model Number HUMERAL DRILL, 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2023 , by a facility representative via sems that an ar-7720-2.0 humeral drill broke.Case involvement, device breaks during use.Per facility: "the arthrex articulating guide for the 2.5 mm drill was then positioned and 2 drill holes were connected with the 15 mm tunnel to create a y configuration for docking.The tendon and allowing passing sutures to be tied over a bone bridge.Of note, during drilling of one of the 2.5 mm tunnels, the drill bit broke in bone.The drill bit was successfully removed with a hemostat and the mini c-arm was brought in to confirm the removal of the metal bit.There was no suitable backup drill bit in the arthrex set so a 2 mm drill bit was opened from another set and used to redrill through the guide to the backstop to complete the anterior y connecting tunnel.".
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
HUMERAL DRILL, 2.0 MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16751785
Report Number1220246-2023-06539
Device Sequence Number8556583
Product Code HTW
UDI-Device Identifier00888867042124
UDI-Public00888867042124
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 2.0 MM
Device Catalogue NumberAR-7720-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown